Alert archive / West Virginia / Frost Advisories in 2014
Frost Advisory 4, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Oct 4, 2014, 10:38 AM EDT for 4 states. It took effect at Oct 5, 2014, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2014, 10:38 AM EDT (14:38 UTC)
- In effect from
- Oct 5, 2014, 4:00 AM EDT
- Expired
- Oct 5, 2014, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
All 35 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Lewis County, WV, Mason County, WV, McDowell County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 54 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
280 WWUS71 KRLX 041438 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1038 AM EDT SAT OCT 4 2014 WVZ038-046-047-050145- /O.CON.KRLX.FZ.W.0005.141005T0500Z-141005T1300Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 1038 AM EDT SAT OCT 4 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY... * TEMPERATURES...LOWS AROUND 30. * TIMING...AFTER MIDNIGHT SATURDAY NIGHT TO AROUND DAWN SUNDAY. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005- 007>011-016>020-028>037-039-040-050145- /O.NEW.KRLX.FR.Y.0004.141005T0800Z-141005T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...BUCKHANNON...PHILIPPI...BELINGTON 1038 AM EDT SAT OCT 4 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. * TEMPERATURES...LOWS IN THE LOW TO MID 30S. * TIMING...EARLY SUNDAY MORNING. * CONFIDENCE...MEDIUM...WINDS MAY BE STRONG ENOUGH TO KEEP FROST AWAY...BUT TEMPERATURES WILL BE WELL BELOW THE TYPICAL CALM WIND CONDITIONS THAT USUALLY FORM FROST. * IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. TAKE PRECAUTION AND COVER YOUR PLANTS. && $$
4 follow-up statements
429 WWUS71 KRLX 050045 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 845 PM EDT SAT OCT 4 2014 WVZ038-046-047-050845- /O.CON.KRLX.FZ.W.0005.141005T0500Z-141005T1300Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 845 PM EDT SAT OCT 4 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY... * TEMPERATURES...LOWS AROUND 30...ESPECIALLY ABOVE 3000 FEET. * TIMING...AFTER MIDNIGHT TO THROUGH DAWN SUNDAY. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005- 007>011-016>020-028>037-039-040-050845- /O.CON.KRLX.FR.Y.0004.141005T0800Z-141005T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...BUCKHANNON...PHILIPPI...BELINGTON 845 PM EDT SAT OCT 4 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... * TEMPERATURES...LOWS IN THE LOW TO MID 30S. * TIMING...EARLY SUNDAY MORNING. * THE WINDS MAY BE STRONG ENOUGH TO KEEP FROST AWAY FROM THE HILL TOPS...BUT FROST IS EXPECTED IN THE SHELTERED VALLEYS AND PROTECTED HOLLOWS. * IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. TAKE PRECAUTION AND COVER YOUR PLANTS. && $$
146 WWUS71 KRLX 050745 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 345 AM EDT SUN OCT 5 2014 WVZ038-046-047-051300- /O.CON.KRLX.FZ.W.0005.000000T0000Z-141005T1300Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 345 AM EDT SUN OCT 5 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...LOWS IN THE UPPER 20S AND LOWER 30S. * TIMING...AFTER MIDNIGHT THROUGH DAWN SUNDAY. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005- 007>011-016>020-028>037-039-040-051300- /O.CON.KRLX.FR.Y.0004.141005T0800Z-141005T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...BUCKHANNON...PHILIPPI...BELINGTON 345 AM EDT SUN OCT 5 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...LOWS IN THE UPPER 30S. * TIMING...EARLY SUNDAY MORNING. * WINDS HAVE STAYED UP OVERNIGHT AND SO FAR HAVE KEPT TEMPERATURES WELL ABOVE FREEZING AND PREVENTED FROST. THERE IS A DIMINISHING POTENTIAL FOR SIGNIFICANT FROST EARLY THIS MORNING. * IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. TAKE PRECAUTION AND COVER YOUR PLANTS. && $$
615 WWUS71 KRLX 050959 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 559 AM EDT SUN OCT 5 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005-007>011-016>020- 028>032-039-040-051100- /O.CAN.KRLX.FR.Y.0004.000000T0000Z-141005T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-MASON-JACKSON WV- WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...SUTTON... GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 559 AM EDT SUN OCT 5 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FROST ADVISORY. THE COMBINATION OF HIGHER TEMPERATURES AND WINDS OVERNIGHT HAVE INHIBITED FROST FORMATION. THE POTENTIAL FOR SIGNIFICANT FROST...IF ANY...IS VERY LOW. THUS...THE FROST ADVISORY HAS BEEN CANCELLED. $$ WVZ038-046-047-051300- /O.CON.KRLX.FZ.W.0005.000000T0000Z-141005T1300Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 559 AM EDT SUN OCT 5 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...LOWS IN THE UPPER 20S AND LOWER 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ003-004-WVZ033>037-051300- /O.CON.KRLX.FR.Y.0004.000000T0000Z-141005T1300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 559 AM EDT SUN OCT 5 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. TAKE PRECAUTION AND COVER YOUR PLANTS. && $$
297 WWUS71 KRLX 051251 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 851 AM EDT SUN OCT 5 2014 WVZ038-046-047-051400- /O.EXP.KRLX.FZ.W.0005.000000T0000Z-141005T1300Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 851 AM EDT SUN OCT 5 2014 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... $$ VAZ003-004-WVZ033>037-051400- /O.EXP.KRLX.FR.Y.0004.000000T0000Z-141005T1300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 851 AM EDT SUN OCT 5 2014 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 4, 6:18 AM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Oct 4, 6:18 AM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 618 AM EDT SAT OCT 4 2014 .SYNOPSIS... CANADIAN HIGH PRESSURE BUILDS IN THIS WEEKEND. FREEZE SATURDAY NIGHT FOR THE NORTHERN MOUNTAINS. WEAK FRONTAL BOUNDARIES MONDAY AND MONDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... 6 AM UPDATE. SPED UP EXIT OF ORGANIZED BAND OF SHOWERS BY A COUPLE OF HOURS EARLY THIS MORNING. PREVIOUS DISCUSSION... BACK EDGE OF ORGANIZED SHOWERS EARLY THIS MORNING...ASSOCIATED WITH REINFORCING SHOT OF COLD AIR WITH MAIN SHORT WAVE MOVING ACROSS THE AREA...IS ALREADY CROSSING THE OHIO RIVER. THESE WILL PROGRESS EAST AND EXIT THE MOUNTAINS SHORTLY AFTER DAWN. OTHERWISE...COLD ADVECTION WRAPAROUND LOW LEVEL MOISTURE AND CLOUDS ON BRISK WEST WINDS WILL DOMINATE THE AREA THRU THE MORNING HOURS...WITH PERHAPS A LINGERING LIGHT SHOWER IN THE NORTHERN MOUNTAINS. THE CLOUDS WILL BREAK LATER...WITH SOME CLEARING LATE IN THE WEST AND SOUTH...AND SOME PEEKS OF SUN IN THE MOUNTAINS...AS CANADIAN HIGH PRESSURE BUILDS IN. THINK THERE WILL BE JUST ENOUGH SUNSHINE FOR MOST AREAS TO SEE A MODEST REBOUND IN TEMPS THIS AFTERNOON. NEVERTHELESS...IT WILL FEEL QUITE CHILLY WITH THE WIND AND TEMPERATURES WELL BELOW NORMAL...WITH LOW LAND TEMPERATURES IN THE 50S THIS AFTERNOON...AND IN THE 30S TONIGHT WITH DECREASING CLOUDS. ENOUGH COLD ADVECTION FOR TEMPERATURES TO FALL BELOW FREEZING TONIGHT IN THE NORTHERN MOUNTAINS...AND HAVE HOISTED A FREEZE WARNING THERE TONIGHT. ELSEWHERE...WHILE TEMPERATURES WILL DROP INTO MAINLY THE MID 30S TONIGHT...THERE WILL LIKELY BE ENOUGH WIND TO PRECLUDE FROST. THUS...NO FROST HEADLINES. HOWEVER...WILL MENTION IN HAZARDOUS WEATHER OUTLOOK THAT WHILE WE DO NOT EXPECT FROST TONIGHT...WE WILL MONITOR FOR ANY DECOUPLING OF THE WINDS. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... TOUGH TO GET A HANDLE ON WHAT IS HAPPENING IN THE SHORT TERM WITHIN THE FLOW OF A BROAD UPPER LEVEL LOW OVER NORTHERN ONTARIO. SURFACE HIGH PRESSURE LOSES ITS GRIP ON THE SOUTHEAST COAST AND DRIFTS NORTHEASTWARD TOWARDS NOVA SCOTIA. THIS EFFECTIVELY OPENS UP THE MIDDLE OHIO VALLEY FOR FRONTOGENETIC FORCING WITH WEAK AREAS OF SURFACE LOW PRESSURE ROTATING IN FROM THE CENTRAL PLAINS. IT APPEARS THAT TWO COLD FRONTS WILL DEVELOP OUT OF THESE FEATURES AS SEEN IN THE LOW-MID LEVEL DEFORMATION PATTERNS WITH THE FIRST ONE COMING IN MONDAY AFTERNOON AND THE SECOND MONDAY NIGHT. WHILE THE SIGNAL FOR THE FRONTOGENESIS IS STRONG...NOT THOROUGHLY CONVINCED OF THE TIMING AND LOCATION OF EACH OF THESE BANDS EARLY NEXT WEEK. LOOKING AT AN OVERALL RISE IN THE TEMPERATURES INTO MID WEEK AS LOWLAND AREAS STRETCH FOR THE 70 DEGREE MARK. WILL HUG THE LOWER SIDE OF THE GUIDANCE GIVEN THE CHANCES FOR RAIN AND OVERCAST CONDITIONS. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... NEXT S/W TROUGH IN THE CYCLONIC FLOW AROUND LARGE UPPER LEVEL LOW APPROACHES TUE AND SWINGS THROUGH WITH A COLD FRONT TUE NT. THIS KEEPS THE CHANCE FOR SHOWERS GOING INTO TUE NT. IT MAY EVEN BE MOIST AND UNSTABLE ENOUGH FOR SOME THUNDER COME TUE AFTERNOON. LARGE UPPER LEVEL LOW PULLS OUT THROUGH ERN CANADA FOR A MID WEEK REPRIEVE AS RIDGING BUILDS IN ITS WAKE AND WEAK SFC HIGH PRESSURE OF PACIFIC ORIGIN CROSSES. SRN STREAM S/W TROUGH BRINGS THE NEXT CHANCE FOR SHOWERS FRI AS NRN STREAM FLOW FLATTENS SOMEWHAT ACROSS SRN CANADA AS A SMALLER UPPER LEVEL LOW SLIDES ACROSS THERE. WPC TEMPERATURES LOOKED GOOD THIS PACKAGE WITH VALUES HOLDING CLOSE TO NORMAL. MEX SEEMED HIGH. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... 12Z SATURDAY THRU 12Z SUNDAY... COLD FRONT AND ASSOCIATED SHOWERS EXIT THE MOUNTAINS AROUND 12Z. BEHIND THE COLD FRONT MUCH COOLER AIR THIS PERIOD ON BRISK WEST TO NORTHWEST WINDS...WITH TYPICAL WRAPAROUND LOW LEVEL MOISTURE AND CLOUDS. GENERAL MVFR CEILINGS 1000-2000 FEET 06Z TO 08Z IN THE COLD ADVECTION BEHIND THE FRONT....EXCEPT IFR CEILINGS HIER ELEVATIONS OF THE MOUNTAINS. AFTER 14Z...SLOWLY IMPROVING CEILINGS FROM WEST TO EAST...BECOMING VFR CEILINGS BY 18Z OHIO RIVER WEST...AND IN THE MOUNTAINS BY 23Z. SOME CLEARING IN THE SOUTH AND WEST IN THE AFTERNOON. AFTER 00Z...VFR SCT STRATOCU SOUTH AND SCT-BKN STRATOCU NORTH. NO SIGNIFICANT FOG ANTICIPATED. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF THE ENDING OF SHOWERS AND THE DEVELOPMENT/EROSION OF LOW CLOUDS MAY VARY BY A COUPLE OF HOURS. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22 EDT 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18 CRW CONSISTENCY M M M M M M M M M H H H HTS CONSISTENCY M M M M M M H H H H H H BKW CONSISTENCY M L L M M M M M M M M M EKN CONSISTENCY M M M M M M M M M M M M PKB CONSISTENCY M M M M M M M H H H H H CKB CONSISTENCY M M M M M M M M M M H H AFTER 12Z SUNDAY... NO SIGNIFICANT IFR WEATHER EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...FREEZE WARNING FROM 1 AM TO 9 AM EDT SUNDAY FOR WVZ038-046-047. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/26 NEAR TERM...JMV SHORT TERM...26 LONG TERM...TRM AVIATION...JMV
Hazardous weather outlook, Oct 4, 3:46 AM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 346 AM EDT SAT OCT 4 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-039-040-050800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-UPSHUR-BARBOUR- 346 AM EDT SAT OCT 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. DESPITE TEMPERATURES TONIGHT DROPPING DOWN TO THE MID 30S...ENOUGH WIND IS FORECAST TO PREVENT FROST. HOWEVER...WE WILL MONITOR FOR ANY CHANGES IN THE WIND FORECAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ038-046-047-050800- WEBSTER-POCAHONTAS-RANDOLPH- 346 AM EDT SAT OCT 4 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:09 AM EDT | Freeze Warning | RLX | 30 hr | |
| Oct 3, 11:15 PM EDT | Special Weather Statement | RLX | Jackson, Lawrence, Vinton | 60 min |
Nearby
Frost Advisories in West Virginia, 2014Frost Advisories in Ohio, 2014Frost Advisories in Kentucky, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.